It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-15-2004, 12:01 PM   #1
Member
 
Join Date: Jan 2004
Posts: 68
PrimalSympathy HB User
Too many Meds too many side effects...when is it time to give em up and start fresh?

I have reached my breaking point with medications. I have been pumped full of them for far too long, with little to no results. And the negative definitely outweighs the positive. Effexor XR: has given me lack of orgasm, sex drive, night sweats. Lack of concentration, lack of creativity. Lamictal: Rashes. Fatigue. Trazadone: Extreme fatigue as medicine producers artifical sleep and does not wear off quickly. Prozac: Little or no thought or feeling. Feeling like a zombie. And there are still more. I am DEAD EXHAUSTED. I have no appetite. I have no concentration, I can't read, can't study, no interest in sex, horrible, horrible soaking wet night sweats. I am now going to an endocrinologist because my cortisol is elevated, and he says it could be due to my medications or because I am "stressed and depressed." I am starting to think my medications are MAKING ME STRESSED AND DEPRESSED. I seriously am ready to say, enough, and slowly get off of all of my medications, so I can see if THEY are the culprit. You can't really tell if you have an actual health problem when you are on drugs that can induce and mimic symptoms of diseases. Everyone, are these drugs worth the side effects? Do you think they can make you worse? I am sooooooooooooooo tiredddddddddd of everythingggggggg!

 
Old 04-15-2004, 12:36 PM   #2
Inactive
(female)
 
Join Date: Dec 2002
Posts: 3,597
Jennita HB User
Re: Too many Meds too many side effects...when is it time to give em up and start fresh?

This is the scenario I used to attempt to warn people about, although nobody believed me or thought it could happen to them. Granted, it seems quite helpful when a person first gets on a drug, usually only one drug, to help a certain problem like anxiety, depression, ADD, etc. but as time goes by, tolerance and adverse effects will slowly(or sometimes quickly) creep in and the result is higher dosages, new drugs, mulitiple changes, chemical cocktails, and worsening and/or new mental or physical problems.

Since there is no way to test a person's brain chemicals (unlike diabetes and blood sugar levels) accurately, they are only guessing if a person has any imbalance/deficiecy in a certain or several brain chemicals. These drugs that attempt to control the brain functions (and the brain doesn't like that, aka TOLERANCE) can also effect health of the body...... since the brain is what controls alot of functions through production of hormones, nervous system and chemicals that keep up body and organ function. I don't think the brain is all about emotions and feelings, but also about physical health as well.

Perhaps the drugs are good for temporary crisis I suppose, but more and more people are told they need these drugs for life...long term use is more common and the problems now become more apparrent, although sometimes health problems are no recognized or blamed on the drugs by the medical community. This makes sense; why would any doctor blame the drugs he prescribed for you as ending up making you sick, even if he knew of the possibility? Much easier to blame prior conditions, or just life itself, isn't it..

I'm really sorry for you that you have finally reached that point where drugs are only harming instead of helping.

I can't tell you what to do; however, if you do decide to give weaning a try, be very patient and slow to avoid severe withdrawals!! Also, be aware that it could take some time to feel normal again, long after "withdrawal", or the last bit of drug is out of your system, is over.

The brain needs alot of recovery time. During the recovery phase, withdrawal-like symptoms will persist although the withdrawal (which is technically only the time the last traces of the drug are out of the body) is over. Doctors will say withdrawals are short, like a few weeks; this is technically true but they don't even consider the brain recovery period of time which could last longer....thus they want to blame original conditon and re-prescribe drugs.

Good luck with whatever you decide to do about this. I can relate to your frustrations and hope you can get some relief from your suffering soon.

 
Sponsors Lightbulb
   
Old 04-15-2004, 12:37 PM   #3
Junior Member
 
Join Date: Apr 2004
Location: WV, USA
Posts: 19
jen_wv HB User
Re: Too many Meds too many side effects...when is it time to give em up and start fresh?

I agree with you. But you cant win. If you need one med and it has a side effect, you will need another to counter act the first, which leads to a chain reaction. Its like a vicious circle. What can you do? If you need the original med, you almost have no choice but to suffer with side effects.
I know exactly what you are going through. And my Docs dont give a hoot when I complain either. They just keep prescribing more.
One word of advice, dont stop taking your meds without your Drs supervision.
BAD BAD BAD. Been there, done that. Horrible crash! Wouldnt recommend that to anyone.
And the after effect? I had to start back on the very meds I took myself off because I really needed them. Side effects and all.
My suggestion? See if you can bring all your meds to your Pharmacist and have them recommend something THEN go to the Dr. Make the suggestion to the DR and ask them to help wean you off the old meds first, then start you on the new ones.
Good Luck!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
CONFUSED with THYROID readings?? I need help? meds do nto seem to be working? bluetou Thyroid Disorders 17 05-12-2011 07:18 PM
Someone help please ..chemo side effects sophie56 Cancer: Breast 8 06-12-2010 06:46 PM
Oh no....I lost my pain meds.... schao Pain Management 27 04-28-2010 09:23 AM
pain meds, what would you do? monkey5 Pain Management 25 02-26-2009 06:22 PM
The lovely side effects of our steroid meds (GERD, PCOS, bone loss, etc, etc) IllinoisGirl Asthma 7 01-16-2006 12:25 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:16 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!